Alert archive / Oregon / Storm Warnings in 2025
Storm Warning 1, NWS Medford, OR
NWS Medford, OR issued this storm warning at Feb 22, 2025, 8:12 PM PST. It took effect at Feb 24, 2025, 4:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2025, 8:12 PM PST (04:12 UTC)
- In effect from
- Feb 24, 2025, 4:00 AM PST
- Expired
- Feb 24, 2025, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
648 WHUS76 KMFR 230412 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 812 PM PST Sat Feb 22 2025 PZZ350-356-370-376-240000- /O.CON.KMFR.GL.W.0006.000000T0000Z-250224T0000Z/ /O.CON.KMFR.SE.W.0012.250224T0000Z-250224T1200Z/ /O.UPG.KMFR.SR.A.0001.250224T1200Z-250225T0300Z/ /O.NEW.KMFR.SR.W.0001.250224T1200Z-250225T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 812 PM PST Sat Feb 22 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... ...STORM WARNING IN EFFECT FROM 4 AM TO 7 PM PST MONDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 16 ft at 13 seconds. For the Hazardous Seas Warning, very steep and hazardous seas 11 to 16 ft at 12 seconds expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 60 kt and seas 20 to 25 ft at 14 seconds expected. * WHERE...All areas. * WHEN...For the Gale Warning, until 4 PM PST Sunday. For the Hazardous Seas Warning, from 4 PM Sunday to 4 AM PST Monday. For the Storm Warning, from 4 AM to 7 PM PST Monday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
484 WHUS76 KMFR 231010 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 210 AM PST Sun Feb 23 2025 PZZ350-356-370-376-232315- /O.CON.KMFR.GL.W.0006.000000T0000Z-250224T0000Z/ /O.CON.KMFR.SE.W.0012.250224T0000Z-250224T1200Z/ /O.CON.KMFR.SR.W.0001.250224T1200Z-250225T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 210 AM PST Sun Feb 23 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... ...STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST MONDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and very steep seas 12 to 17 ft at 9 seconds. For the Hazardous Seas Warning, very steep and hazardous seas 11 to 16 ft at 10 seconds expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 60 kt and extremely steep and dangerous seas 20 to 30 ft at 14 seconds expected. * WHERE...All areas. * WHEN...For the Gale Warning, until 4 PM PST Sunday. For the Hazardous Seas Warning, from 4 PM Sunday to 4 AM PST Monday. For the Storm Warning, from 4 AM to 7 PM PST Monday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
071 WHUS76 KMFR 232003 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1203 PM PST Sun Feb 23 2025 PZZ350-356-370-376-241200- /O.CON.KMFR.GL.W.0006.000000T0000Z-250224T0000Z/ /O.CON.KMFR.SE.W.0012.250224T0000Z-250224T1200Z/ /O.CON.KMFR.SR.W.0001.250224T1200Z-250225T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1203 PM PST Sun Feb 23 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... ...STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST MONDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 12 to 16 ft at 9 seconds. For the Hazardous Seas Warning, very steep and hazardous seas 11 to 16 ft at 10 seconds expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 20 to 30 ft at 14 seconds expected. * WHERE...All areas. * WHEN...For the Gale Warning, until 4 PM PST this afternoon. For the Hazardous Seas Warning, from 4 PM this afternoon to 4 AM PST Monday. For the Storm Warning, from 4 AM to 7 PM PST Monday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
813 WHUS76 KMFR 241020 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 220 AM PST Mon Feb 24 2025 PZZ350-356-370-376-250000- /O.CON.KMFR.SE.W.0012.000000T0000Z-250224T1200Z/ /O.CON.KMFR.SR.W.0001.250224T1200Z-250225T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 220 AM PST Mon Feb 24 2025 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 11 to 16 ft at 10 seconds expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 20 to 30 ft at 14 seconds expected. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, from 4 PM this afternoon to 4 AM PST Monday. For the Storm Warning, from 4 AM to 7 PM PST Monday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
358 WHUS76 KMFR 242147 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 147 PM PST Mon Feb 24 2025 PZZ350-356-370-376-251200- /O.EXT.KMFR.SR.W.0001.000000T0000Z-250225T0600Z/ /O.NEW.KMFR.SE.W.0013.250225T0600Z-250225T1800Z/ /O.NEW.KMFR.SC.Y.0024.250225T1800Z-250226T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 147 PM PST Mon Feb 24 2025 ...STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST WEDNESDAY... * WHAT...For the Storm Warning, southwest winds 30 to 40 kt with gusts up to 50 kt and seas 20 to 30 ft. For the Hazardous Seas Warning, very steep and hazardous seas 25 to 30 ft. For the Small Craft Advisory, steep seas 13 to 18 ft expected. * WHERE...All areas. * WHEN...For the Storm Warning, until 10 PM PST this evening. For the Hazardous Seas Warning, from 10 PM this evening to 10 AM PST Tuesday. For the Small Craft Advisory, from 10 AM Tuesday to 10 AM PST Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Feb 22, 2:45 PM PST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 22, 2:45 PM PST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
245 PM PST Sat Feb 22 2025
.DISCUSSION...
The leading edge of a a strong atmospheric river has started to
make landfall this afternoon and evening. So far, precipitation
has been light with little to no accumulation, although we're
expecting 2 to 6 inches of rain along the Oregon coastline with
the lower amounts east of the Cascades through Monday. The thing
of concern remains how warm this airmass is and how much moisture
is arriving. Precipitable water, which is a good measure for how
much moisture is in a column of air, is in the 99th to 99.5th
percentile for this time of year. Record values for Medford is
about 1.2 inches, although we'll fall short of those values by
only hitting 1 inch. In any case, that is a testament to how much
moisture will be in the air through tonight into Monday.
With snow levels shooting up to 9000 feet, essentially all areas
will see rain through the weekend with rain falling on the heavy
snow east of the Cascades. There is concern the flooding risk
could be higher in that section of our area near Chemult and
Crescent with 1 inch of rain falling on all the snow. However, the
snow can absorb some of that rain. Also, the rivers are not rising
rapidly and hitting action stage, so some of that liquid can
become trapped in that snow if we're cool enough. In any case, it
will be something to watch as we move through tonight and Sunday.
By Monday, winds will be the biggest concern with a strong low
deepening 100 miles west of Astoria. The latest set of ensembles
are starting to converge with a stronger low around 988mb forming
around that location with some of the deterministic guidance
dropping down to 979mb. In any case, the high wind watches look
pretty good at this point and the wind threat will likely spread
to other areas in form of advisories. This storm isn't historic
wind wise and is pretty typical for a strong winter storm.
However, a few power outages along with unsecured objects blowing
in the wind could result of the strong wind gusts arriving Monday
afternoon.
High pressure will begin to build Tuesday afternoon and persist
into Wednesday over southern Oregon and northern California with
precipitation on the downtrend. Temperatures will begin to feel
more spring like with highs in the mid 60's west of the Cascades
and upper 50's east of the Cascades. These highs are about 10
degrees warmer than normal for this time of year.
Ensembles are then predicting a low chance of precipitation towards
Thursday as an upper level wave or cutoff low pushes into
southern Oregon. Precipitation will likely be light with the QPF
under 0.01 inches Thursday.
-Smith
&&
.AVIATION...22/18Z TAFs...Widespread VFR prevails early this morning
with a mid-level cloud deck moving in from the Cascades west. Patchy
MVFR fog (visibility) has been in and out at Klamath Falls this
morning, but should clear out by 19z. This afternoon and tonight,
light rain and MVFR ceilings/vis will overspread the area from west
to east as a frontal system offshore moves in. Gusty south winds
will develop at the coast at North Bend, perhaps up to ~30kt. While
t his could preclude low-level wind shear (LLWS), have decided to
include in the TAF for the instances when the wind dies down at the
surface at times. However, there is a higher probability of LLWS at
RBG, MFR and LMT since surface winds in those locations are probably
a bit lower. Have also bumped up the start time for LLWS for areas
along the coast and west of the Cascades, beginning between 21z-00z
this afternoon. -Spilde/BR-y
&&
.MARINE...Updated 130 PM PST Saturday, February 22, 2025...An active
weather pattern will cause very hazardous conditions this weekend
into next week. Winds will soon increase to gales this afternoon and
persist into Sunday with very steep, hazardous seas, highest near
and north of Cape Blanco. A coastal jet looks likely to develop near
and north of Cape Blanco this evening, which will likely expand
south of Cape Blanco at times through Sunday morning. There will be
brief break in strong winds late Sunday into early Monday, but seas
will remain very steep and hazardous across all areas well into
Monday.
The strongest system in the series is expected on Monday as a
deepening surface low moves northward along 130 W, then eventually
onshore near the WA/Canadian border. This is a classic pattern for
very strong winds over the marine waters, and we expect widespread
strong gales Monday morning and afternoon. Guidance is in fairly
good agreement indicating storm force gusts during this time as
well. There remains some uncertainty in the exact track of the
storm, and this could change where the strongest winds are. We have
left the Storm Watch in place for all waters, but at this time, it
looks like the best chances for storm force gusts will be north of
Cape Blanco, but possibly as far south as Brookings. In addition to
these strong winds, this front will build dangerous seas of 20-28 ft
from Gold Beach northward, with seas peaking at 16-20 ft south of
there.
Winds will ease Monday night, but very steep seas will persist into
Tuesday. Things should calm down from Wednesday onward, but guidance
has trended higher with a moderate long period west swell (11-13 ft
@ 15-17 seconds) building into the waters for the latter half of the
week. /BR-y
&&
.BEACH HAZARDS...Updated 130 PM PST Saturday, February 2,
2025...Strong, potentially storm force, winds will affect the marine
waters on Monday. This will quickly build seas, and when combined
with an increasing west swell, is likely to result in breaking waves
heights of 25 to 30 ft Monday afternoon into Tuesday morning.
Hazardous beach conditions will be possible during this time, and
these large breaking waves could inundate beaches and low lying
structures. Beach erosion will be possible, and exposed
infrastructure may be damaged. Avoid area beaches during this storm
Monday. /BR-y
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Monday morning through Monday evening for
ORZ021-022-030-031.
Flood Watch from late tonight through Monday morning for ORZ021-
022.
CA...High Wind Watch from Monday morning through Monday evening for
CAZ081-085.
PACIFIC COASTAL WATERS...Gale Warning until 4 PM PST Sunday for
PZZ350-356-370-376.
Hazardous Seas Warning from 4 PM Sunday to 4 AM PST Monday for
PZZ350-356-370-376.
Storm Watch from late Sunday night through Monday evening for
PZZ350-356-370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:10 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 65 hr |
| Feb 23, 1:25 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 42 hr |
| Feb 23, 1:25 AM PST | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 41 hr |
| Feb 23, 3:31 AM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.